MAUDE Adverse Event Report: TISSUE SCIENCE LABORATORIES PERMACOL; MESH, SURGICAL

TISSUE SCIENCE LABORATORIES PERMACOL; MESH, SURGICAL
Model Number P101015
Medical Device Problem Codes Degraded (1153); Migration or Expulsion of Device (1395); Mechanics Altered (2984); Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Erosion (1750); Purulent Discharge (1812); Emotional Changes (1831); Fever (1858); Failure of Implant (1924); Unspecified Infection (1930); Inflammation (1932); Nausea (1970); Pain (1994); Perforation (2001); Scar Tissue (2060); Vomiting (2144); Hernia (2240); Distress (2329); Abdominal Distention (2601); Unspecified Gastrointestinal Problem (4491); Unspecified Tissue Injury (4559); Decreased Appetite (4569); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: p151520 permacol 15x20x1.50 x1 (lot#09b1209).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an abdominal hernia.It was reported that after implant, the patient experienced infected mesh, adhesions, failed mesh, recurrence, pain, purulent draining cavity, folded mesh, calcified mesh, and mesh erosion.Post-operative patient treatment included revision surgery, removal surgery, cutting instruments to get through abdominal wall due to calcified mesh, placement of wound vac, hernia repair with mesh, and wound debridements.
 
Additional Manufacturer Narrative
Additional info: b5, d8, e1, g1, h6 (patient and device codes).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an abdominal hernia.It was reported that after implant, the patient experienced emotional distress, infected mesh, adhesions, failed mesh, recurrence, pain, purulent draining cavity, folded mesh, calcified mesh, and mesh erosion.Post-operative patient treatment included revision surgery, removal surgery, placement of wound vac, hernia repair with mesh, and wound debridements.
 
Additional Manufacturer Narrative
Additional info: b2, b5, b7, g1, h6 (patient codes, device codes, ime e2402: weight loss), <(>&<)> additional codes medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an abdominal hernia.It was reported that after implant, the patient experienced emotional distress, infected mesh, adhesions, recurrence, pain, purulent draining cavity, folded mesh, calcified mesh, mesh erosion, suffering, mesh failed, mental health deterioration, losing weight, bulging abdomen, nausea, vomiting, difficulty eating digesting food, abdominal pain, scarring, missed work, bowel perforation, scar tissue, fevers, inflammation.Post-operative patient treatment included revision surgery, removal surgery, placement of wound vac, hernia repair with mesh, wound debridement, midline laparotomy, lysis of adhesions, closure of incision, pancreaticoduodenectomy, placement of a mic tube with decompressive gastrostomy feeding jejunostomy, excisional debridement of abdominal wall, wound vac, exploratory laparotomy, skin soft tissue reconstruction, myofascial advancement flat with component separation, closure of abdominal wound.

Brand Name
PERMACOL
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
TISSUE SCIENCE LABORATORIES
victoria house, victoria road
aldershot, hampshire GU11 1EJ
UK  GU11 1EJ
Manufacturer (Section G)
TISSUE SCIENCE LABORATORIES
victoria house, victoria road
aldershot, hampshire GU11 1EJ
UK   GU11 1EJ
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view,mn, CT 55112-4391
8006464633
MDR Report Key11794844
Report Number9617613-2021-00015
Device Sequence Number19796983
Product Code FTM
UDI-Device Identifier10884523000115
UDI-Public10884523000115
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K120605
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2013
Device Model NumberP101015
Device Catalogue NumberP101015
Device Lot Number1080201
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer01/03/2024
04/29/2026
Initial Report FDA Received Date05/07/2021
Supplement Report FDA Received Date01/10/2024
05/08/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
P101520 PERMACOL 15X20X1.00 X1 (LOT#10B0108)
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient SexFemale